Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)



Formes différentielles non commutatives et cohomologie à coefficients arbitraires

Author: Max Karoubi
Journal: Trans. Amer. Math. Soc. 347 (1995), 4277-4299
MSC: Primary 18G30; Secondary 55N35, 55U10, 58B30
MathSciNet review: 1316853
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: The purpose of the paper is to promote a new definition of cohomology, using the theory of non commutative differential forms, introduced already by Alain Connes and the author in order to study the relation between $ K$-theory and cyclic homology. The advantages of this theory in classical Algebraic Topology are the following:

A much simpler multiplicative structure, where the symmetric group plays an important role. This is important for cohomology operations and the investigation of a model for integral homotopy types (Formes différentielles non commutatives et opérations de Steenrod, Topology, to appear). These considerations are of course related to the theory of operads.

A better relation between de Rham cohomology (defined through usual differential forms on a manifold) and integral cohomology, thanks to a "non commutative integration".

A new definition of Deligne cohomology which can be generalized to manifolds provided with a suitable filtration of their de Rham complex.

In this paper, the theory is presented in the framework of simplicial sets. With minor modifications, the same results can be obtained in the topological category, thanks essentially to the Dold-Thom theorem (Formes topologiques non commutatives, Ann. Sci. Ecole Norm. Sup., to appear).

A summary of this paper has been presented to the French Academy: CR Acad. Sci. Paris 316 (1993), 833-836.

References [Enhancements On Off] (What's this?)

  • [1] H. Cartan, Théories cohomologiques, Invent. Math. 35 (1976), 261-271. MR 0431137 (55:4139)
  • [2] A. Connes, Non commutative differential geometry, Publ. Math. Inst. Hautes Etudes Sci. 62 (1985), 257-360. MR 823176 (87i:58162)
  • [3] J. Cuntz et D. Quillen, Operators on noncommutative differential forms and cyclic homology, J. Differential Geometry (à paraître).
  • [4] A. Dold et R. Thom, Quasifaserungen und unendliche symmetrische produkte, Ann. of Math. 67 (1958), 239-281; Voir aussi Une généralisation de la notion d'espace fibré. Application aux produits symétriques infinis, C. R. Acad. Sci. Paris 242 (1956), 1680-1682. MR 0097062 (20:3542)
  • [5] M. Karoubi, Homologie cyclique et $ K$-théorie, Astérisque 149, Société Mathématique de France (1987).
  • [6] -, Classes caractéristiques de fibrés feuilletés, holomorphes ou algébriques, $ K$-Theory 8 (1994), 153-211. MR 1273841 (95g:19002)
  • [7] -, Formes différentielles non commutatives et opérations de Steenrod, Topology (à paraître).
  • [8] S. Mac Lane, Homology, Springer-Verlag, 1975. MR 1344215 (96d:18001)
  • [9] P. May, Simplicial objects in algebraic topology, Van Nostrand, 1967. MR 0222892 (36:5942)
  • [10] E. Miller, De Rham cohomology with arbitrary coefficients, Topology 17 (1978), 193-203. MR 0467722 (57:7575)
  • [11] S. Steenrod et D. Epstein, Cohomology operations, Ann. of Math. Stud., no. 50, Princeton Univ. Press, Princeton, NJ, 1962. MR 0145525 (26:3056)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 18G30, 55N35, 55U10, 58B30

Retrieve articles in all journals with MSC: 18G30, 55N35, 55U10, 58B30

Additional Information

Article copyright: © Copyright 1995 American Mathematical Society

American Mathematical Society